MAUDE Adverse Event Report: CONMED UTICA VCARE DX; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE DX; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6080-000A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, 60-6080-000a, vcare dx, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿uterine perforation occurred during device insertion caused by too much manipulator rigidity and low uterine mobility.Not very versatile device.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.Further assessment questions have been sent to the reporter for follow up; however, to date we have not received a response.This report is being raised due to the reported injury of uterine perforation during the procedure.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: improper use of this or any intrauterine instrument can result in perforation of the uterine wall and subsequent bleeding.Never use this device with the intrauterine balloon deflated.Vcare® dx¿ must be inserted into the uterus along the direction of the uterine cavity, i.E.Anteriorly in anteverted uteri, posteriorly in retroverted uteri, to reduce potential for uterine perforation.Perform pelvic examination to determine the direction of the uterus and then sound the cavity to assess the uterine depth.Extra caution should be exercised in the case of a very small uterus.Do not use vcare® dx¿ if the uterus sounds to less than 4.0cm.Vcare® dx¿ is not recommended for use in a large, post-partum uterus.Physicians must exercise sound judgment and care, should they choose to use this device.Movements of the manipulator within the uterus may cause lacerations within the uterine wall and bleeding.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6080-000a, vcare dx, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿uterine perforation occurred during device insertion caused by too much manipulator rigidity and low uterine mobility.Not very versatile device.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.Further assessment questions have been sent to the reporter for follow up; however, to date we have not received a response.This report is being raised due to the reported injury of uterine perforation during the procedure.Updated information received 26jul23: the customer reported that the device, 60-6080-000a, vcare dx, was being used during a vl adnexectomy-ovarian cyst vl procedure on (b)(6) 2023.The client claims that the end of the manipulator is too stiff, and this feature can cause damage to the uterus (perforation).The client would like to have a soft end of the uterus.Uterine perforation occurred during device insertion caused by too much manipulator rigidity and low uterine mobility.Suturing of the right lateral fundus was required.No further medical intervention or hospitalization was reported.The procedure was completed with a 5-minute delay.Conmed's awareness date was updated to be 17jul23.The patient is doing well and has not had any problems due to the short extension of the surgery.

Brand Name
VCARE DX
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17371112
Report Number1320894-2023-00143
Device Sequence Number14409707
Product Code LKF
UDI-Device Identifier10653405003717
UDI-Public(01)10653405003717(17)231004(10)202110041
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K093556
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Catalogue Number60-6080-000A
Device Lot Number202110041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic